Thunderstorm Wind, Lewis
- When
- July 5, 9:15 PM CST
- Where
- Lewis County, La Grange
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.050, -91.500
Thunderstorm wind gusts downed some trees and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 1:55 PM CST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT SAT JUL 5 2003 .DISCUSSION... CONCERNS THIS PACKAGE MAINLY WITH CONTINUATION OF HOT TEMPERATURES...AND LOW CHANCES FOR PRECIPITATION IN THE NEAR TERM. MAIN UPPER AIR FLOW PATTERN PRETTY STABLE WITH BAND OF WESTERLIES WELL TO NORTH OF FORECAST AREA. WEAK SHORT WAVES TRIGGERING AREAS OF THUNDERSTORMS WHERE OTHER DYNAMICS ARE FAVORABLE. MESOSCALE FEATURES ARE PREDOMINATING WITH NO FRONTAL ACTIVITY EXPECTED UNTIL MID WEEK. MODELS ALL DEVELOPING ANOTHER MCS OVER CENTRAL PLAINS TONIGHT AND MOVING EAST SOUTHEAST. WESTERN FRINGES OF PRECIPITATION AREA MAY ADVECT ACROSS NORTHERN AND EASTERN ZONES TONIGHT AND WILL KEEP LOW CHANCE POPS THERE INTO SUNDAY MORNING. LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH NEAR TERM...AND MOST LOCATIONS IN COUNTIES AROUND ST LOUIS METRO AREA AGAIN ABOVE HEAT ADVISORY CRITERIA THIS AFTERNOON. DEW POINTS IN WESTERN ZONES SHOULD BE SLIGHTLY LOWER ON SUNDAY AND WILL DROP ADVISORIES THERE...BUT WILL UPGRADE TO EXCESSIVE HEAT WARNING FOR ST LOUIS METRO AREA AND COUNTIES SURROUNDING THROUGH SUNDAY. SURFACE WINDS BECOME MORE SOUTHWESTERLY ON MONDAY...AND ONLY BENEFIT MAY BE LOWER DEW POINTS. ADVISORIES MAY HAVE TO BE EXTENDED/INITIATED FOR MONDAY AS WELL. WILL INCREASE POPS ON TUESDAY AHEAD OF SLOW-MOVING COOL FRONT TO NORTHWEST. EXPECT FRONTAL PASSAGE ON WEDNESDAY WITH FRONT BECOMING STATIONARY OVER SOUTHERN ZONES OR SLIGHTLY SOUTH. REMAINDER OF EXTENDED LOOKS DRY. TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING FOR CNTRL/E CNTRL THROUGH SUNDAY. IL...EXCESSIVE HEAT WARNING FOR PARTS OF SW THROUGH SUNDAY. WDB
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS ADJACENT PARTS OF SOUTHWEST AND SOUTH CENTRAL ILLINOIS. VERY HUMID AIR WILL COMBINE WITH TEMPERATURES RISING INTO THE MIDDLE 90S TO PRODUCE HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ALONG A NORTH OF A LINE FROM KIRKSVILLE MISSOURI TO VANDALIA ILLINOIS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE TONIGHT WITH THE PRIMARY CONCERN BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM AND HUMID WEATHER WILL CONTINUE ON SUNDAY AND MONDAY. AREAS AROUND THE CITY OF ST. LOUIS MAY SEE HEAT INDICES CLIMB TO AROUND 100 DEGREES ONCE AGAIN. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THROUGH WEDNESDAY... MAINLY ACROSS NORTHERN PORTIONS OF THE AREA AS A SERIES OF STORM SYSTEMS MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
The St Louis radar (KLSX), 166 km away, was scanning. The volume nearest the first event began at 03:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed some trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376792.